Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 7, 2007, 9:39 AM CDT for Kimble County, Sutton County, Texas. It took effect at May 7, 2007, 9:45 AM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2007, 9:39 AM CDT (14:39 UTC)
- In effect from
- May 7, 2007, 9:45 AM CDT
- Expired
- May 7, 2007, 3:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Kimble County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 11:23 AM CDT | FLASH FLOOD | 18 Ene Sonora, TX | AT 1123 AM TX DOT REPORTED THAT RM 2596 IN NORTHEAST SUTTON COUNTY IS CLOSED DUE TO ABOUT ONE FOOT OR MORE OF WATER OVER THE ROAD. |
| May 7, 1:45 PM CDT | FLASH FLOOD | 4 Nne Telegraph, TX | AT 145 PM KIMBLE COUNTY DISPATCH REPORTED THAT WATER WAS OVER HIGHWAY 377 SOUTH OF JUNCTION ALONG THE SOUTH LLANO RIVER. DISPATCH REPORTED THAT TX DEPARTMENT OF TRANSPORTATION WAS CLOSING HIGHWAY 377 SOUTH OF JUNCTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 071445 FFWSJT TXC267-435-072045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 939 AM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SUTTON COUNTY IN SOUTHWEST TEXAS KIMBLE COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 345 PM CDT MONDAY * AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF THE NORTH LLANO AND SOUTH LLANO DRAINAGE BASINS. THESE AREAS HAVE RECEIVED ENOUGH RAIN OVER THE LAST WEEK TO CAUSE RUNOFF TO QUICKLY FLOOD LOW WATER CROSSINGS AND LOW LYING AREAS. AS MUCH AS ONE TO TWO INCHES OF RAIN IS POSSIBLE OVER THE NEXT COUPLE OF HOURS. THE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3029 10055 3030 9947 3071 9950 3069 10058 $$
2 follow-up statements
000 WGUS74 KSJT 071753 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1246 PM CDT MON MAY 7 2007 TXC267-435-072045- SUTTON TX-KIMBLE TX- 1246 PM CDT MON MAY 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR KIMBLE AND EASTERN SUTTON COUNTIES... AT 1123 AM CDT...TEXAS DEPARTMENT OF TRANSPORTATION REPORTED THAT ROAD RM 2596 IN EASTERN SUTTON COUNTY IS CLOSED DUE TO WATER OVER THE ROADWAY. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SUTTON COUNTY AND ARE PRODUCING HEAVY RAIN OVER ISOLATED AREAS. FLOOD WATERS IN EASTERN SUTTON COUNTY ARE MOVING DOWN TRIBUTARIES TO THE NORTH LLANO RIVER. EXPECT LOW WATER CROSSINGS AND LOW LYING AREAS TO FLOOD QUICKLY AND REMAIN INUNDATED AS RAINFALL CONTINUES THROUGH THIS EVENING AND TONIGHT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3029 10055 3030 9947 3071 9950 3069 10058 $$ JMJ
000 WGUS74 KSJT 071901 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 154 PM CDT MON MAY 7 2007 TXC267-435-072045- SUTTON TX-KIMBLE TX- 154 PM CDT MON MAY 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR KIMBLE AND EASTERN SUTTON COUNTIES... AT 149 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT HIGHWAY 377 SOUTH OF JUNCTION WILL BE CLOSING DUE TO WATER OVER THE ROADWAY. WHILE THE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...THE NORTH AND SOUTH LLANO RIVERS AND THEIR TRIBUTARIES CONTINUE TO CARRY FLOODWATERS. THESE DRAINAGES CONTINUE TO RISE AND SEVERAL ROAD CLOSURES HAVE BEEN REPORTED IN SUTTON AND KIMBLE COUNTIES. IN SUTTON COUNTY...ROADS RM 2596 AND RM 1691 ARE CLOSED DUE TO WATER OVER THE ROADWAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. WHEN ENCOUNTERING FLOODED ROADS... MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3029 10055 3030 9947 3071 9950 3069 10058 $$ JMJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 9:38 AM CDT, 1 minute earlier.
Area forecast discussion, May 7, 9:38 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 938 AM CDT MON MAY 7 2007 .UPDATE...NEEDED TO ADJUST THE QPF VALUES AS MAIN ACTIVITY THIS MORNING IS FOCUSED OVER THE EASTERN HALF OF THE AREA. THERE SHOULD BE A BREAK IN THE ACTIVITY THIS MORNING...HOWEVER AS THE NEXT PIECE OF ENERGY PUSHES OUT LATE THIS AFTERNOON AND EVNEING...COMBINED WITH DAYTIME HEATING...NEW THUNDERSTORMS SHOULD BEGIN TO DEVELOP AND INCREASE IN AREAL COVERAGE AS LOW LEVEL JET INCREASES OVERNIGHT. STILL TRICKY TO PINPOINT EXACTLY WHERE THE HEAVIEST RAINS WILL BE AS THE BOUNDARY CURRENTLY FORM THE STEPHENVILLE TO SAN SABA TO BETWEEN HONDO AND KERVILLE WILL PLAY A CRITICAL ROLE IN THIS. DID EXPAND THE WATCH IN AREAL COVERAGE AND TIME WITH GROUND SATURATED ACROSS THE ENTIRE AREA. BRAZZELL && .PREV DISCUSSION... /ISSUED 159 AM CDT MON MAY 7 2007/ SHORT TERM... WEAK FRONT WILL CONTINUE TO BISECT THE CWA FROM CROCKETT COUNTY UP TO SWEET WATER AND HASKELL. COMPLEX OF STORMS IN THE CONCHO VALLEY HEADING NE TOWARD THE BIG COUNTRY. WITH SEVERAL POTENTIAL ROUNDS OF THUNDERSTORMS... ADDED A FLASH FLOOD WATCH UNTIL 7 PM MONDAY. MAIN CONCERN IS TRAINING OF STORMS AS THEY MOVE NE. LIKELY SEE FLASH FLOOD WATCH EXTENDED AS LITTLE CHANGE IN FRONTAL LOCATION THE NEXT 2-3 DAYS. GFS SB CAPES JUST A LITTLE LOWER TODAY...2000 TO 2500 J/KG...PROBABLY BECAUSE SFC TEMPERATURES WILL BE A FEW DEGREES LESS WITH CLOUDS/STORMS. LONG TERM... UPPER LEVEL TROUGH OVER NEW MEXICO/4 CORNERS REGION...DRIFTS SLOWLY EAST INTO WEDNESDAY...BEFORE PULLING OVER PANHANDLE THURSDAY AND NORTH TEXAS FRIDAY. WEAK STATIONARY FRONT WILL CONTINUE TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL POTENTIAL... AT LEAST THROUGH WEDNESDAY. RAIN CHANCES DECREASE THURSDAY AND FRIDAY AS UPPER TROUGH MOVES FURTHER EAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 62 77 60 / 60 80 60 60 SAN ANGELO 78 63 78 60 / 60 80 60 60 JUNCTION 81 67 79 65 / 80 40 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 27/27
Hazardous weather outlook, May 7, 5:10 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 510 AM CDT MON MAY 7 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 510 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL OF 3 TO 6 INCHES IS POSSIBLE TODAY AND TONIGHT...AS A WEAK COLD FRONT FROM OZONA TO SWEETWATER PROVIDES A FOCUS FOR THUNDERSTORM DEVELOPMENT. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. WITH THE ATMOSPHERE BEING VERY UNSTABLE...SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS. THE POTENTIAL ALSO EXISTS FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL WILL CONTINUE INTO WEDNESDAY. STORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...AS THE UPPER STORM SYSTEM IN NEW MEXICO SLOWLY MOVES INTO NORTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. 04
In the hours before
Special weather statement, May 7, 3:41 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 341 AM CDT MON MAY 7 2007 TXZ073-077-168-070945- CONCHO TX-SCHLEICHER TX-MENARD TX- 341 AM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT FOR SCHLEICHER COUNTY AND MENARD COUNTY... AT 338 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES EAST OF FORT MCKAVETT...OR ABOUT 18 MILES WEST OF MENARD...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MENARD AND THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 405 AM CDT US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 415 AM CDT PEA SIZE HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 7, 7:55 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD 5 E SONORA 30.57N 100.56W
05/07/2007 SUTTON TX PUBLIC
BAND RD PARALLEL TO I-20 EAST OF SONORA FLOODED AS
REPORTED TO SHERIFF OFFICE BY TRUCKERS
&&
MDECKERLocal storm report, May 7, 8:04 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
804 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLOOD 9 W MENARD 30.92N 99.94W
05/07/2007 MENARD TX AMATEUR RADIO
DRAW FLOODING HIGHWAY 190 WEST OF MENARD
&&
MDECKERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 50 min |
| May 6, 7:11 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 4 hr |
| May 6, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 55 min |
| May 6, 7:51 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 23 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 51 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 45 min |
| May 6, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 54 min |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 51 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 39 min |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 44 min |
| May 6, 9:52 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 6, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 53 min |
| May 6, 11:29 PM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 6, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| May 7, 12:07 AM CDT | Tornado Warning | SJT | Irion | 38 min |
| May 7, 12:33 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 3 days |
| May 7, 12:48 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 57 min |
| May 7, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| May 7, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| May 7, 3:06 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 5:56 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| May 7, 6:26 AM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| May 7, 7:06 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch | 3 hr |
| May 7, 10:20 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 3 hr |
| May 7, 12:52 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 53 min |
| May 7, 1:39 PM CDT | High Wind Warning | SJT | Callahan, Coleman, Jones, Runnels, Shackelford, Taylor | 81 min |
| May 7, 1:40 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 63 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.